Alert archive / Illinois / Flash Flood Warnings in 2020
Flash Flood Warning 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Mar 27, 2020, 11:51 PM CDT for 4 counties in Illinois; Muscatine County, Scott County, Iowa. It was in force for 4 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2020, 11:51 PM CDT (04:51 UTC)
- Expired
- Mar 28, 2020, 3:28 AM CDT
- In force
- 4 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Muscatine County, IA, Scott County, IA, Henry County, IL, Mercer County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 22 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 12:10 AM CDT | FLASH FLOOD | Prophetstown, IL | SEVERAL CITY STREETS CURB TO CURB DEEP WITH WATER. SEWAGE BACKING INTO BASEMENTS. DITCHES ALONG ILLINOIS 78 FULL WITH WATER NEARLY TO THE EDGE OF THE ROAD. SEVERAL YARDS IN THE CITY UNDER WATER. |
| Mar 28, 12:18 AM CDT | FLASH FLOOD | Rock Island, IL | WATER FLOODING INTO THE CARVER WEIGHT ROOM AT AUGUSTANA COLLEGE. |
| Mar 28, 12:20 AM CDT | FLASH FLOOD | Bettendorf, IA | 3 FEET OF WATER ACROSS RIVER DRIVE. |
| Mar 28, 12:30 AM CDT | HEAVY RAIN 3.77 | 2 Sse Davenport, IA | SINCE RAIN BEGIN. STILL RAINING. |
| Mar 28, 12:39 AM CDT | FLASH FLOOD | Rock Island, IL | 24TH STREET AND 18TH AVENUE FLOODED WITH PEOPLE STRANDED IN CARS. |
| Mar 28, 12:46 AM CDT | HEAVY RAIN 2.02 | 3 Nne Rock Island, IL | OCCURRED BETWEEN 1141 PM AND 1212 AM. |
| Mar 28, 12:55 AM CDT | FLASH FLOOD | Bettendorf, IA | 2.5 TO 3 FEET OF WATER ACROSS MIDDLE RD JUST WEST OF BELMONT RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 512 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
686
WGUS53 KDVN 280451
FFWDVN
ILC073-131-161-195-IAC139-163-281045-
/O.NEW.KDVN.FF.W.0001.200328T0451Z-200328T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA/IL
1151 PM CDT Fri Mar 27 2020
The National Weather Service in the Quad Cities has issued a
* Flash Flood Warning for...
Rock Island County in northwestern Illinois...
North central Mercer County in northwestern Illinois...
Southwestern Whiteside County in northwestern Illinois...
Northern Henry County in northwestern Illinois...
Southeastern Scott County in east central Iowa...
East central Muscatine County in east central Iowa...
* Until 545 AM CDT.
* At 1149 PM CDT, the public reported flashing flood in parts of the
Quad Cities. Up to one to two inches of rain has already fallen.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Silvis,
Colona, Milan, Le Claire, Coal Valley, Prophetstown, Hampton, Port
Byron, Erie, Blue Grass, Buffalo, Andalusia, Rapids City, Lyndon
and Riverdale.
Additional rainfall amounts of 1 to 1.5 inches are possible in the
warned area.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 301 and 306.
Interstate 80 in Illinois between mile markers 1 and 7.
Interstate 74 in Illinois between mile markers 1 and 10.
Interstate 88 between mile markers 1 and 30.
Interstate 280 between mile markers 5 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4148 9031 4130 9093 4148 9084 4179 8989
4158 8984
FLASH FLOOD...OBSERVED
$$
Uttech3 follow-up statements
795
WGUS73 KDVN 280530
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA/IL
1230 AM CDT Sat Mar 28 2020
ILC131-280537-
/O.CAN.KDVN.FF.W.0001.000000T0000Z-200328T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mercer IL-
1230 AM CDT Sat Mar 28 2020
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL MERCER COUNTY IS
CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 4148 9031 4133 9083 4133 9091 4148 9084
4179 8989 4158 8984
$$
ILC073-161-195-IAC139-163-281045-
/O.CON.KDVN.FF.W.0001.000000T0000Z-200328T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rock Island IL-Whiteside IL-Henry IL-Scott IA-Muscatine IA-
1230 AM CDT Sat Mar 28 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
ROCK ISLAND...SOUTHWESTERN WHITESIDE...NORTHERN HENRY...SOUTHEASTERN
SCOTT AND EAST CENTRAL MUSCATINE COUNTIES...
At 1227 AM CDT, law enforcement reported flash flooding in parts of
the Quad Cities leading to several street closures and reports of
stalled vehicles. Radar estimates between 1 to 3 inches of rain has
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Silvis,
Colona, Milan, Le Claire, Coal Valley, Prophetstown, Hampton, Port
Byron, Erie, Blue Grass, Buffalo, Andalusia, Rapids City, Lyndon and
Riverdale.
Additional rainfall amounts of 0.5 to 1.5 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4148 9031 4133 9083 4133 9091 4148 9084
4179 8989 4158 8984
FLASH FLOOD...OBSERVED
$$
Uttech742
WGUS73 KDVN 280716
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA/IL
216 AM CDT Sat Mar 28 2020
ILC073-161-195-IAC139-163-281045-
/O.CON.KDVN.FF.W.0001.000000T0000Z-200328T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rock Island IL-Whiteside IL-Henry IL-Scott IA-Muscatine IA-
216 AM CDT Sat Mar 28 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
ROCK ISLAND...SOUTHWESTERN WHITESIDE...NORTHERN HENRY...SOUTHEASTERN
SCOTT AND EAST CENTRAL MUSCATINE COUNTIES...
At 211 AM CDT, Doppler radar indicated heavy rain continues to
diminish across the area. However, law enforcement reports several
roads are closed in parts of the Quad Cities. Please heed any
road closures. If a roadway is covered in water turn around and find
an alternate route.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Silvis,
Colona, Milan, Le Claire, Coal Valley, Prophetstown, Hampton, Port
Byron, Erie, Blue Grass, Buffalo, Andalusia, Rapids City, Lyndon and
Riverdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4148 9031 4133 9083 4133 9091 4148 9084
4179 8989 4158 8984
FLASH FLOOD...RADAR INDICATED
$$
McClure508
WGUS73 KDVN 280828
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA/IL
328 AM CDT Sat Mar 28 2020
IAC139-163-ILC073-161-195-280835-
/O.CAN.KDVN.FF.W.0001.000000T0000Z-200328T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rock Island IL-Whiteside IL-Henry IL-Scott IA-Muscatine IA-
328 AM CDT Sat Mar 28 2020
...THE FLASH FLOOD WARNING FOR ROCK ISLAND...SOUTHWESTERN
WHITESIDE...NORTHERN HENRY...SOUTHEASTERN SCOTT AND EAST CENTRAL
MUSCATINE COUNTIES IS CANCELLED...
The heavy rain and flash flooding threat has diminished, and flood
waters will continue to recede. Please continue to heed any
remaining road closures.
LAT...LON 4148 9031 4133 9083 4133 9091 4148 9084
4179 8989 4158 8984
$$
McClureWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Mar 27, 9:59 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Mar 27, 9:59 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 959 PM CDT Fri Mar 27 2020 ...HYDROLOGY UPDATE... .SYNOPSIS... Issued at 330 PM CDT Fri Mar 27 2020 Latest sfc analysis/MSAS was indicating a currently quasi- stationary boundary from west-to-east acrs central MO into southwest KS, while cyclogenesis was blossoming over central into southeast CO...this low to be the main cyclone that rolls out acrs central/north central IA by Sat evening. A severe storm scenario looms for tomorrow afternoon to the lee of this feature. && .SHORT TERM...(This Evening through Saturday) ISSUED AT 330 PM CDT Fri Mar 27 2020 Tonight...Still appears to be a elevated shower/storm scenario north of the MO boundary that will probably make little retreat headway north through Sat morning. Isolated to sctrd lighter showers and a possible thunderstorm based around H85 MB will continue to develop and fester through the evening, before a more robust H85 LLJ of 25-35 KTs warm-moist conveyor's it's way up over the front and impinge on an elevated boundary along the same layer. Convergent WAA wing from H9 to H85 focuses acrs the southern third of the CWA and that's where the chance for more robust storms cell may fire after mid evening with the potentail of marginally severe size hail, looking at low to mid layer MUCAPES of 1000-1500+ J/KG, lapses rates of 6.5 C/KM and strong storm layer shear. But a few of the latest run CAMs migrate that axis toward I80 or even north after 2 AM and into early Sat morning. This while the action decreases south of I80. A hail potential switches to the north toward dawn, but probably sub-severe size by then. As for rainfall amounts, its appears less by 12z Sat than previous indications and model runs. Most of the CWA may see a general 0.25 to half inch. With the brunt of the mid to late evening action south of I80, areas of the northwestern CWA may only get a tenth or two. This while a precipital water feed(PWAT) of 1 to 1.3 inches still may fuel localized swaths up to 1 inch under passing storm clusters or areas that get hit a few times by nocturnal convection. Besides the storms, there may be some fog development north of the front with increasing DPTs and areas where east winds decrease for a period and converge. Would hope that despite a favorable direction, that the wind speeds themselves hold up enough to prevent widespread dense fog production worthy of a headline. Saturday morning...The MO warm front starts to retreat northward possibly into the southern CWA by late morning, but still hindered in progression by east-northeast 10-20 MPH post frontal LLVl flow. As the sfc low deepens toward 990 MB and rolls to near Omaha by noon, see a scenario where we still have to deal with sctrd elevated storms north of the warm front for much of Sat morning, and a lingering chance for hail and localized heavy downpours. Then the attention turns to... Saturday afternoon...Closed upper low deepening close to 540 dam over northwest IA by evening, but models still don't suggest it to negatively tilt. Still a dynamic synoptic scale scenario as 150 KT upper jet rounds the bend and "exit region noses" right acrs the DVN CWA by late afternoon. Much will depend on the northward extent the warm front makes it to allow portion of warm moist sector with low to mid 60 sfc DPTs to skirt acrs the southeast half or more of the fcst area(how far northwest will it make it?), and timing of southwest LLVL flow surge from approaching dry slot with dry-line like effects on it's advancing edge, to fuel a developing line of broken generally north to south oriented storm cells/supercells somewhere acrs the CWA. How far east this occurs, how far north the warm front makes it, all questions and lingering uncertainty. Deep mainly southwest speed shear profiles of 70-90+ KTs are troubling, but back LLVLs for tornadic or funnel development to the sfc may not be there except when encountering the warm front or other discontinuity boundaries. With such strong flow profiles,the storms will be very fast moving over 50 KTs and thus short residence windows when encountering boundaries. This may make for more short- lived tornadoes, as opposed to long trackers. If there are too many cells in a broken line, see the scenario where community outflow boundaries merge and act as inflow interrupters, decreasing more lengthy severe threats. But more discrete and separated cells will still be trouble, it not for a tornado still able to produce damaging wind gusts and large hail with rear dry slot interaction. One other question, looking at fcst vertical profiles and soundings there appears some lack of more robust CAPE and depth to fuel such high shear profiles. Have scene another similar scenario several years ago in a high risk window where the shear was too much/not enough deep CAPE and tore storms apart before they could better organize. Many questions and uncertainty ongoing, but still have to respect the rare Moderate risk in portions of our area tomorrow. Trusted old fashion 12z run MCS tool with it's tornadic shear profile is targeting SPC's Moderate bullseye really well, but wonder if a bit more southeast adjustment may be warranted in later updates. High temps well up in the 60s to mid 70s possible in heart of the afternoon dry slot-warm sector, and as for rainfall, the afternoon cells will look to be scattered and very fast moving limiting dumping too much rain in a spot for a period of time despite ongoing high PWATs of 1 to 1.4 inches. The heavier rain threat may be in the north half of the CWA Sat morning with storm clusters still north of the retreating(or trying to retreat) warm front. Over all, tonight and Sat 24 hour rainfall amounts now look to be lower, with widespread 0.50 to 1 inch amounts by 00z Sunday, some areas less. But the high PWATs also support a few localized swaths of 1-2 inches acrs areas that can get in on repeat thunderstorm clusters, such as along a temporary stalled warm front scenario late tonight into Sat morning. Behind passing storms, southwest dry slot winds may gust close to advisory level late afternoon into early evening. .LONG TERM...(Saturday Night through next Friday) ISSUED AT 330 PM CDT Fri Mar 27 2020 Key Messages: 1. Severe thunderstorms should be ending across the area at the beginning of the period. 2. Wind gusts to 50 mph could be possible Saturday night into Sunday. 3. There are additional chances for precip late in the period. Discussion: Ongoing severe thunderstorms are likely at the beginning of the period. Most of these storms will likely be in the eastern CWA and exiting. Supercells are expected with all potential threats of severe weather. On the backside of this system, strong advection of pressure gradient will lead to winds sustained 25 to 35 mph with gusts as high as 50 mph. Expect this to peak sometime in the morning before waning off by the afternoon. We will likely need a wind advisory for these winds. After this period, expect temperatures in the 40s with rather quiet weather. Into next week, model momentum fields vary much and thus lead to low confidence in possible systems. As such, we have a period of extended pops in the long term forecast. As we get closer to the event, expect the actual window for pops to get smaller. && .AVIATION...(For the 00Z TAFS through 00Z Saturday Evening) ISSUED AT 655 PM CDT Fri Mar 27 2020 Terminals will reside to the north of a warm front tonight into Saturday AM, and will be favored for deteriorating conditions to widespread IFR with some areas of LIFR/VLIFR in low clouds, fog and drizzle. In addition, weak upper level energy and isentropic lift will lead to bouts of showers and even some storms, which may serve to temporarily increase conditions to MVFR. Turbulent wind profiles will also develop characterized by strong SW winds 40-50 kts late tonight into Saturday AM but generally at or above 5kft agl, and so LLWS appears marginal. By Saturday afternoon expect rapid changes, as a low pressure system advances toward the area allowing the warm front to surge northward, and followed quickly by a cold front. Conditions will likely improve to MVFR and VFR in the warm sector with winds gusting from SSE at 15-25+ kts. Instability will also be increasing allowing for scattered strong to possibly severe storms forming and moving quickly ahead of a cold front. All hazards are possible with the storms. In addition, conditions will likely drop to IFR in the strongest storms. The window for these potentially severe storms will likely be an hour or two at most at the terminals. In the wake of the cold front, very windy conditions are expected to develop at the end of the period and especially just beyond, with surface winds from W/SW likely becoming sustained at 20-30 kts and gusting possibly 40-45 kts. && .HYDROLOGY... Issued at 950 PM CDT Fri Mar 27 2020 Predicted rainfall through Sunday morning was lowered a bit across a good portion of the HSA. This has resulted in reductions in crest forecasts by up to around a half a foot on much of the Mississippi River. Despite this reduction flood categories remain unchanged. Into northeast Iowa where still some of the heavier rainfall around an inch is predicted... this rain and runoff from the north has nudged crest forecasts a bit higher on the upper portion of the Mississippi especially at Dubuque at both LD/11 and at the railroad bridge (DBQI4). The result of this was to add LD/11 in flood watch and continue it for DBQI4. Confidence on rainfall forecast remains low, especially given the convective nature of the precipitation resulting in non-uniform distribution of the rainfall amounts. Thus, will have to wait and see how much rain falls and where before confidence can increase on these crest forecasts. Until then expect further changes, so please stay tuned. Previous discussion: Issued at 1130 AM CDT Fri Mar 27 2020 Latest river forecasts include all the predicted rainfall through Sunday morning. Widespread rain totals in excess of 1 inch is forecast over northern Illinois and northeast Iowa, with lighter amounts elsewhere. This results in rises on the Rock and Pecatonica Rivers in IL and the Cedar and Wapsi Rivers in Iowa as well as the mainstem Mississippi. Tributary Rivers: I have upgraded the Flood watches to Flood Warnings at Joslin and Moline on the Rock River and continued the Flood Warnings on the Cedar River at Conesville and the Wapsipinicon River near De Witt. If the rain tonight and on Saturday is not as widespread, then lower stages can be expected at these locations. Mississippi River: River forecasts have come in about a half foot higher at most locations from this morning's river model run. As a result, have issued Flood watches at Camanche and Keokuk LD 19 and upgraded the flood category from Minor to Moderate at Rock Island LD 15 and Illinois City LD 16. It is still uncertain on the exact location and amounts of the heavier rainfall bands, especially on Saturday taking into account the localized heavy rainfall nature of passing thunderstorms. It is important to note that additional moderate to heavy rainfall in portions of the local area Saturday into Saturday night may produce even higher rises than what is currently expected into next week. Conversely, if rainfall amounts are not as widespread, then lower crests can be expected. There is potential that this scenario could happen as well. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...12 SHORT TERM...12 LONG TERM...Gibbs AVIATION...McClure HYDROLOGY...McClure
Hazardous weather outlook, Mar 27, 4:37 PM CDT, 7 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 437 PM CDT Fri Mar 27 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-281100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 437 PM CDT Fri Mar 27 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...LATE AFTERNOON AND TONIGHT A slight risk for severe thunderstorms continues for counties generally along and south of Interstate 80 from late tonight into early Saturday morning. The primary threats are large hail and lightning. These storms will also produce locally heavy downpours. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. Additional widespread rainfall through Saturday could lead to renewed rises on area rivers, including the Mississippi River, and possibly higher crest levels into early next week. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY There is a risk of severe storms Saturday across the entire area. The Storm Prediction Center is maintaining a moderate risk of severe storms south and east of a line from Sterling, Illinois to Muscatine, Iowa and to Keokuk, Iowa. This includes much of west central Illinois. Thunderstorms will be ongoing at sunrise Saturday. The storms are then expected to push north of Interstate 80 through late morning. Some of these morning storms may be strong, and an isolated severe storm cannot be ruled out. Severe storms are expected to develop after 1 PM CDT Saturday afternoon, and then sweep eastward through 8 PM Saturday evening. Damaging winds and large hail are expected. Isolated tornadoes are also possible. The storms on Saturday afternoon will be fast moving so there will be less time to react to an approaching storm. Strong southwesterly gradient winds may gust up to 45 mph late Saturday afternoon and evening. Then west to northwest sustained winds of 25 to 35 mph with gusts potentially up to 50 mph are expected on Sunday. The windy conditions will promote an elevated fire danger late Saturday afternoon and again on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later tonight and is likely on Saturday. 12
In the hours before
Special weather statement, Mar 27, 11:32 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1132 PM CDT Fri Mar 27 2020
ILC073-131-161-195-IAC139-163-280530-
Rock Island-Mercer-Whiteside-Henry-Scott-Muscatine-
1132 PM CDT Fri Mar 27 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROCK ISLAND...
NORTHWESTERN MERCER...SOUTHERN WHITESIDE...NORTHERN HENRY...
SOUTHEASTERN SCOTT AND EAST CENTRAL MUSCATINE COUNTIES UNTIL 1230 AM
CDT...
At 1129 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Cordova to near Illinois City.
Movement was northeast at 45 mph.
Very heavy rainfall will be the main impact from these storms. Small
hail is also possible. If you encounter water over a roadway, do not
drive through it.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Sterling,
Rock Falls, Silvis, Colona, Milan, Le Claire, Coal Valley,
Prophetstown, Hampton, Port Byron, Erie, Blue Grass, Buffalo,
Andalusia and Rapids City.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 299 and 306.
Interstate 80 in Illinois between mile markers 1 and 7.
Interstate 74 in Illinois between mile markers 1 and 7.
Interstate 88 between mile markers 1 and 44.
Interstate 280 between mile markers 5 and 18.
Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible.
LAT...LON 4158 8974 4158 8986 4156 8986 4150 9029
4127 9102 4148 9083 4169 9026 4186 8963
4162 8963
TIME...MOT...LOC 0429Z 244DEG 40KT 4169 9021 4136 9082
UttechThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 9:13 PM CDT | River Flood Watch | DVN | Jo Daviess | 61 hr |
| Mar 27, 11:32 PM CDT | Special Weather Statement | DVN | Rock Island, Whiteside | 58 min |
| Mar 28, 3:21 AM CDT | Special Weather Statement | DVN | Carroll | 24 min |
| Mar 28, 4:49 AM CDT | Special Weather Statement | DVN | Mercer | 26 min |
| Mar 28, 5:15 AM CDT | Special Weather Statement | DVN | Rock Island | 30 min |
| Mar 28, 10:39 AM CDT | River Flood Watch | DVN | Whiteside | 24 hr |
| Mar 28, 10:52 AM CDT | River Flood Warning | DVN | Jo Daviess | 22 days |
| Mar 28, 10:52 AM CDT | River Flood Warning | DVN | Rock Island, Whiteside | 24 days |
| Mar 28, 10:52 AM CDT | River Flood Warning | DVN | Hancock | 21 days |
| Mar 28, 11:25 AM CDT | River Flood Watch | DVN | Carroll, Whiteside | 21 days |
| Mar 28, 11:25 AM CDT | River Flood Watch | DVN | Rock Island | 10 hr |
| Mar 28, 3:42 PM CDT | Special Weather Statement | DVN | Rock Island | 33 min |
| Mar 28, 4:15 PM CDT | Special Weather Statement | DVN | Carroll, Stephenson | 30 min |
| Mar 28, 4:48 PM CDT | Tornado Warning | DVN | Warren | 42 min |
| Mar 28, 5:29 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 31 min |
| Mar 28, 5:52 PM CDT | Tornado Warning | DVN | Bureau, Henry | 38 min |
| Mar 28, 6:33 PM CDT | Tornado Warning | DVN | Henderson, Warren | 42 min |
| Mar 28, 12:35 AM CDT | Special Weather Statement | DVN | Iowa | 25 min |
| Mar 28, 1:05 AM CDT | Special Weather Statement | DVN | Iowa, Johnson | 40 min |
| Mar 28, 1:37 AM CDT | Special Weather Statement | DVN | Keokuk | 23 min |
| Mar 28, 1:53 AM CDT | Severe Thunderstorm Warning | DVN | Keokuk, Washington | 26 min |
| Mar 28, 2:29 AM CDT | Special Weather Statement | DVN | Clinton | 31 min |
| Mar 28, 2:44 AM CDT | Special Weather Statement | DVN | Cedar | 31 min |
| Mar 28, 2:55 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 35 min |
| Mar 28, 3:57 AM CDT | Special Weather Statement | DVN | Jefferson | 33 min |
| Mar 28, 4:21 AM CDT | Special Weather Statement | DVN | Louisa | 24 min |
| Mar 28, 5:19 AM CDT | Special Weather Statement | DVN | Iowa | 26 min |
| Mar 28, 11:21 AM CDT | Special Weather Statement | DVN | Washington | 24 min |
| Mar 28, 6:03 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan | 42 min |
| Mar 28, 6:13 PM CDT | Tornado Warning | DVN | Benton, Buchanan | 47 min |
| Mar 28, 6:53 PM CDT | Tornado Warning | DVN | Buchanan, Delaware | 28 min |
Nearby
Flash Flood Warnings in Illinois, 2020Flash Flood Warnings in Iowa, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.